Just started taking Lyrica for neurological pain and fibromyalgia. Unfortunately I am having some side affects, headaches, shakiness, bloated, aching. Just wondering if these would lessen if your body adapts to the medication. Or should I give up taking it?
Is it possible for side effects like headaches and shakiness lessen if you continue to take Lyrica?
- 13 Aug 2018 by Tobitha
- 13 August 2018 (10 weeks ago)
- lyrica, headache, pain, persisting pain, shingles, fibromyalgia, neuralgia, postherpetic neuralgia, side effect, neuropathic pain
Someone took it 50mg per day - nausea, headaches, GI issues, shakiness never go away; yet the pain had been fixed. Another person took 100mg per day for the neurological pain, it provided great relief for the pain, the side effects you mentioned above for this individual did not go away completely, but those side effects are slight occasionally. It really depends on different individuals, it's better to consult with your doctor to determine how soon will the side effects fade for your condition.
I too have fibromyalgia, degenerative disk disease, osteoarthritis, neurological damage, etc. I took Lyrica for over 3 years and after the doctors continuously raising my dose with no relief of pain, I finally stopped taking it because I had too many side effects from a drug that didn't work. Not only did I gain over 35 pounds, (I never had a problem with weight gain and always stay on a low carb diet), I ended up having extensive oral surgery. Lyrica damaged all my teeth and I had to have all my once beautiful teeth removed at a young age. Unfortunately, I ended up getting dentures. I still suffer from chronic pain, chronic insomnia and anxiety. However, I still try to cope using holistic remedies including acupuncture with cupping.
I recently had a CT mylogram on my cervical/lumbar spine and am now awaiting an appointment with a neurosurgeon. Nobody I know that suffers from fibromyalgia has anything positive to say about Lyrica. In addition, the doctors put me on gabapentin and recently tried to put me on Cymbalta. Again, after enormous side effects from gabapentin I stopped it. Before I started Cymbalta I did extensive research and decided against it because of others comments of weight gain, insomnia, anxiety, etc. No thanks... not going down that road again! I'm just sharing my experiences with you and am well aware of the fact that everyone experiences different outcomes with drugs. I would just hate to hear that anyone had to go through what I did. I wish you the best. Please google Lyrica and research the drug as well as reading other peoples experiences before your system gets use to this drug and then you end up dealing with withdrawal.
Hello Tobitha, Sorry that you have side effects! I have Fibromyalgia, cervical & lumbar stenosis as well. I was diagnosed with Fibro in 1981 by a Rheumatologist who took a special interest in that disease! At that time he put me on Lyrica 25mg in the morning, 25mg in the afternoon and 50mg at bedtime! In today standards that is considered a very low dose. In the beginning I was very tired but never had any of the side effects you mentioned! It still makes me tired & I did gain some weight (maybe 6 to 7 pounds). For me, that is not much... considering my weight was always around 104-108 lbs. now I weigh 114. If I don't take it I have so much pain, have an appt. w/my doctor next week. I have a feeling that I need to have my dosage upped after all this time! I would not give it up just yet, let your body adjust to the medication first! Do you have any other meds.
for health issues that you take? My primary doctor put me on Cymbalta in June of this year... I just got off that drug, it made me anxious & nauseated. Don't need that on top of everything else! Hope that you will feel better soon, give this drug a chance!
Hi Tobitha. I took Lyrica for 7-8 years. I took it for chronic nerve pain. I had so many horrible side effects that I had to stop taking it. I was dizzy, confused, clumsy and depressed. I had so many falls. Once I fell down a flight of stairs and one time I fell and broke my leg. My hair was falling out and my vision was blurry. My head hurt so bad that it felt like my brain hurt. I was so tired that I couldn’t look after myself. I had to taper off very slow or I thought I was going to die. It was so hard! I’ve been taking Cymbalta for 8-9 years but I’m tapering off that now. It’s a hard drug to get off too. Some people would say that the side effects would go away after time but they didn’t. I just kept getting worse. I ended up gaining over 80 pounds. I was always small even after having 5 children. I didn’t have depression or had problems with anxiety before; but I sure do now. My once perfect teeth are ruined.
I had a tooth break down the middle and one break off at the gum line. I have many cavities now and I’m wondering if I will have to have all my teeth pulled. I won’t know for sure until I can finally feel well enough to go to see my dentist. I am hoping to be tapered off by Christmas and start a new year without any of these horrible drugs. My New Years resolution will be to make up for the years that I’ve missed with my children and 9 grandchildren. I will never take another medication like these again. Please do all the research you can before continuing Lyrica. There are thousands of people who are having trouble with it. Take care of yourself and I wish you the best. Cindy
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Nov 2010 • 12 answers
Posted 11 Nov 2010 • 1 answer
Posted 28 Jul 2016 • 3 answers
Posted 24 Feb 2017 • 2 answers
Posted 1 Mar 2018 • 2 answers